Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Child asthma, can omnocortil and salbutamol be given?

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2002
Answered : 3176 Questions
Question
my daughter is having slight asthma we had been prescribed few medicines like omnocortil & one antibiotic , salbutamol . can we repeate the same medicines . she is 3.8yrs kid
Posted Mon, 16 Sep 2013 in Child Health
 
 
Answered by Dr. E Venkata Ramana 1 hour later
Brief Answer:
Don't give antibiotic,steroid without prescription

Detailed Answer:
HiXXXXX

Thank you for your query on Healthcare Magic.

Child with asthma, with an acute at present requires bronchodilator medication such as salbutamol in the form of nebulization, inhalation, or in syrup form depending on the severity of attack.

If there is no associated bacterial infection, antibiotic is not required. Child may develop antibiotic resistance if it is given without a clinical indication.

Omnacortil is steroid and it is prescribed drug. If it is used inadvertently it may lead to steroid facies, growth problems in children.

At present, you can give salbutamol in prescribed dose and consult the pediatrician for clinical examination to assess the severity of attack and to prescribe an appropriate medication advise with a follow up instructions.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Child asthma, can omnocortil and salbutamol be given? 5 minutes later
Ok Thanks Doc, The attack iier . s not so sever
 
 
Answered by Dr. E Venkata Ramana 11 hours later
Brief Answer:
Continue salbutamol & consult the pediatrician.

Detailed Answer:
HiXXXXX

You are welcome.

Thank you for getting back.

You can continue salbutamol as per the prescription.

Consult her pediatrician for the clinical examination, to auscultate her lungs to look for any signs of bronchospasm, and for an appropriate medication.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor